MAUDE Adverse Event Report: CAREFUSION, INC PLEURX PLEURAL CATHETER AND STARTER KIT; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX PLEURAL CATHETER AND STARTER KIT; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7700
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by customer that cuff of pleurx is out of skin.Verbatim: cuff of oleurax is out of skin; patient doesn¿t have explanation; exchanging catheter to reduce risk of infection opportunity; no infection reported as of now.Customer response on dec 18, 2024: 1.Was there any medical intervention required including diagnostics, procedures, and treatment? an assessment was done using imaging to determine potential misplacement of catheter/occlusion.2.How was the issue resolved? i was told the intended plan was to replace the pleurx.3.Was catheter replacement necessary due to a loose cuff? the replacement was out of caution to minimize infection risk.4.How was the issue resolved? plan mentioned was to replace pleurx catheter.5.What was the impact to the patient? replacement of new pleurx.6.What is the lot number and material number associated with the reported issue? unk.7.How long has the catheter been in place? no specific time reported but not he patients first pleurx and was shared it was not placed for long.8.Where is the catheter located? abdomen or chest? chest.9.Any sample or photo available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label?.
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a010402, patient problem code: f1905.H10: as the lot number for the device was not provided, a review of the device history records has not been performed.The device was not returned.The investigation is currently underway.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: one photo sample was received by our quality team for investigation.Upon visual inspection of the photo, it was observed that the part of the cuff is exposed.We cannot confirm a device failure and are unable to make any further observations.A device history record could not be evaluated as the lot number is unknown.Unable to establish a potential cause without additional information or physical sample.Based on the available information we are not able to identify a root cause at this time.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by customer that cuff of pleurx is out of skin.Verbatim: - cuff of oleurax is out of skin.- patient doesn¿t have explanation.- exchanging catheter to reduce risk of infection opportunity.- no infection reported as of now.Customer response on (b)(6) 2024.1.Was there any medical intervention required including diagnostics, procedures, and treatment? an assessment was done using imaging to determine potential misplacement of catheter/occlusion.2.How was the issue resolved? i was told the intended plan was to replace the pleurx.3.Was catheter replacement necessary due to a loose cuff? the replacement was out of caution to minimize infection risk.4.How was the issue resolved? plan mentioned was to replace pleurx catheter.5.What was the impact to the patient? replacement of new pleurx.6.What is the lot number and material number associated with the reported issue? unk.7.How long has the catheter been in place? no specific time reported but not he patients first pleurx and was shared it was not placed for long.8.Where is the catheter located? abdomen or chest chest.9.Any sample or photo available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label?.

Brand Name
PLEURX PLEURAL CATHETER AND STARTER KIT
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key21009619
Report Number1625685-2024-00152
Device Sequence Number18225184
Product Code DWM
UDI-Device Identifier10885403231520
UDI-Public(01)10885403231520
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-7700
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date12/24/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown